This work may not be copied, distributed, displayed, published, reproduced, transmitted, modified, posted, sold, licensed, or used for commercial purposes. By downloading this file, you are agreeing to the publisher’s Terms & Conditions.

Articles

Tardive Dyskinesia Rates With Atypical Antipsychotics in Older Adults

Dilip V. Jeste, MD

Published: May 1, 2004

Article Abstract

Tardive dyskinesia is a chronic drug-induced movement disorder that tends to be persistent inolder adults who are treated with antipsychotics. Tardive dyskinesia can affect older patients bothphysically and psychologically, leading to frequent falls, difficulty eating, and depression. Whileatypical antipsychotics may cause tardive dyskinesia, the percentage is usually significantly lowerthan with conventional antipsychotics. Using atypical antipsychotics, particularly at lower doses,may aid in preventing symptoms of tardive dyskinesia in older adults.


Some JCP and PCC articles are available in PDF format only. Please click the PDF link at the top of this page to access the full text.

Related Articles

Volume: 65

Quick Links: Populations

Sign-up to stay
up-to-date today!

SUBSCRIBE

Already registered? Sign In

Original Research

Sublingual Dexmedetomidine for the Treatment of Acute Agitation in Adults With Schizophrenia or Schizoaffective Disorder: A Randomized Placebo-Controlled Trial

This RCT determined whether a single dose of sublingual dexmedetomidine reduced acute agitation associated with schizophrenia or...

Read More...